MAUDE Adverse Event Report: CORDIS CASHEL SABER 2.5MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 2.5MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002530X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include from reporter phone number: (b)(6).This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the procedure, the doctor observed a hole in the saber balloon catheter when a leak appeared during percutaneous transluminal angioplasty (pta).There was no patient injury.A competitor's 0.018" guide wire and 6f sheath was used.The device is available for analysis.
 
Additional Manufacturer Narrative
During the procedure, the doctor observed a hole in the saber balloon catheter when a leak appeared during a percutaneous transluminal angioplasty (pta).There was no patient injury.There was no vessel tortuosity.A competitor's 0.018" guide wire and 6f sheath was used.The device prepped normally (e.G.Negative pressure was applied).There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.No damages were noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the guide catheter.The catheter was never in an acute bend.The same indeflator was used successfully with other devices.The product was removed intact (in one piece) from the patient.The procedure was completed.The device was returned for analysis.A non-sterile saber 2.5mm x 30cm 150cm pta balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, there are no anomalies observed.Functional analysis was performed, a three-way valve was attached to the inflation lumen port.Required pressure was applied to the device to inflate the balloon, a leakage was observed on the balloon.Sem analysis revealed the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented elongations along the rupture.The outer surface presented evidence of scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82162125 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage¿ and subsequent balloon rupture was confirmed during functional analysis.The exact cause could not be determined.However, based on the sem results it appears the balloon leakage and rupture were caused by interaction of the balloon material with a sharp object or mechanical damage.It is likely vessel characteristics, although unknown, may have contributed to the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 2.5MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key9215672
Report Number9616099-2019-03294
Device Sequence Number19453977
Product Code LIT
UDI-Device Identifier20705032069295
UDI-Public20705032069295
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number48002530X
Device Catalogue Number48002530X
Device Lot Number82162125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI GLADIUS .018 "WIRE, MARIT MEDICAL 6F SHEATH.